MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING PROBE AND CATHETERS; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING PROBE AND CATHETERS; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tavi procedure, this swan-ganz pacing catheter (manufacturer reference number (b)(4)) was correctly placed in the right ventricle, however, it was impossible to generate an electrical signal to stimulate the heart.As troubleshooting, different connections were tried without success.The device was replace with another one but the same issue occurred (manufacturer reference number (b)(4)).A third catheter without balloon was used successfully.As per customer's opinion, this was a manufacturing defect.There was no allegation of patient injury.The devices were available for evaluation.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product an investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Updated section d9 (device availability) h6 (type of investigation), h6 (component code), h6 (investigation findings), h6(investigations conclusions) and h10 (related report numbers).The product was received by our product evaluation laboratory for a full examination.The report of pacing difficulties was confirmed.Continuity testing confirmed a full open condition of proximal circuit.Cut down of the catheter body was performed to expose the pacing lead wires.Proximal leadwire was found to be broken under the balloon.Distal circuit was continuous.No visible damage or abnormality was observed from catheter body or balloon.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for 5 min without leakage.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on further engineering evaluation, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.As part of the device manufacturing process, the units go through a inspection.

Brand Name
SWAN-GANZ PACING PROBE AND CATHETERS
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21536642
Report Number2015691-2025-01548
Device Sequence Number12673285
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260225(11)240226(10)65596834
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberD97120F5
Device Lot Number65596834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown